Melanoma and Parkinson


#1
I have been getting extra lesions since taking Azilect. I am wondering how common melanoma is . I am having a biopsy to check all is ok. I have always been prone to getting keratosis benign lesions. I am hoping i wont have to go off this drug as I am doing well on it.

Libby

#2
Hi Libby:
In answer to your question about melanoma commonality - I recently discovered scabs on the top of my head - I attribute these to AZilect - used if for about 6 months, got good results and liked the way i felt and moved - but the side effects were red eyes (conjunctivitis), hair thinned out about 50%,and the top of head scabbing.

My experience is all drugs are a two edged sword, they can be god and bad at the same time -I've since switched to Selegiline - i like it, but it blurs my vision - so "there ain't no free lunch after all" - best wishes, Worried well

#3
Thanks for your reply Worried Well. It's interesting to know you also had some side effects from Azilect. I must admit I am happy to continue with this drug unless something like melanoma shows up. Will just keep getting regular skin checks and keep my fingers crossed. The joys of PD but it could be worse!

Libby

#4
Hi Libby,

It was interesting reading your bit on scalp problems. For some weeks now I have been experimenting with different shampoos and skin creams (I am rather bald) because of itchy scabbing sores. I also take Azilect. A combination of T-Gel shampoo and Head and Shoulders shampoo along with Nivea Q10 face cream seems to be working well. Of course, I realise a face cream is of no use to you with hair but I thought I'd chip in with this anyway.
All the very best,
Horace

#5
Hi I don't wish to alarm any of you,but unfortunately after 6 years on sinemet ,madapar and neupro patches I have had a malignant melanoma removed from by back and several basalcell carcinomas removed 2 of them on my forehead.After speaking with consultants and parkinsons specialist nurse there really is no way out of this catch 22 situation.I have checks every 12 weeks by a skin consultant.So if any other parkies have skin problems please get them checked out.with best wishes.
Kathryn.

#6

Parkinson's disease itself, probably not the medication, increases the  risk of developing melanoma according to a Medscape article presented at the American Neurological Association's Annual meeting in 2006.